MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX? ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf impact code f1001 captures the reportable event of cancelled/rescheduled - post sedation/sedation unknown.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted to the esophagus to treat an 8cm size of lesion caused by malignancy during an endoscopy guided esophageal stenting procedure performed on (b)(6) 2026.The anatomy of the patient was not tortuous and was not dilated prior to stent placement.During procedure, while placing the stent, the stent deployment suture thread broke down while pulling the thread.When the stent was removed from the patient, it was partially deployed.Due to this event, the stent was not implanted.Initially, the procedure was not completed.However, on the day after, the procedure was completed using a different device.There were no patient complications reported as a result of the procedure.There was no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf impact code f1001 captures the reportable event of cancelled/rescheduled - post sedation/sedation unknown.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent partially deployed cancelled/rescheduled - post sedation/sedation unknown.The device has not been returned for product evaluation; therefore, a technical analysis could not be performed.Based on the information available and without proper evaluation of the device, it is unknown if the reported events were due to the physician's technique during the procedure, or whether it was related to a device malfunction.Device history review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: the complaint device was not returned for evaluation; therefore, a technical analysis could not be performed.However, media analysis was performed on provided pictures, and it can be observed the product packaging, a customer letter, and the stent fully deployed outside the patient.Risk review: a risk review of the ultraflex esophageal stents was completed and confirmed that the events of stent deployment suture break stent partially deployed and cancelled/rescheduled - post sedation/sedation unknown were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
ULTRAFLEX? ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24274265
Report Number3005099803-2026-00488
Device Sequence Number10722782
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public(01)08714729716167(17)270221(10)35907635
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0035907635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/08/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/05/2026
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight147 LB